Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Nov 5, 2012, 2:58 PM CST for Liberty County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2012, 2:58 PM CST (20:58 UTC)
- Expired
- Nov 5, 2012, 3:30 PM CST
- In force
- 32 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Liberty County, TX
The radar
The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 2:08 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS54 KHGX 052058
SVRHGX
TXC291-052130-
/O.NEW.KHGX.SV.W.0161.121105T2058Z-121105T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
258 PM CST MON NOV 5 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 330 PM CST
* AT 257 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEVELAND...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...DAYTON...KENEFICK...PLUM GROVE...
NORTH CLEVELAND...DAYTON LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3000 9493 3016 9510 3032 9516 3037 9511
3040 9505 3021 9473
TIME...MOT...LOC 2057Z 310DEG 22KT 3030 9508
$$
402 follow-up statements
733
WWUS54 KHGX 052112
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
312 PM CST MON NOV 5 2012
TXC291-052130-
/O.CON.KHGX.SV.W.0161.000000T0000Z-121105T2130Z/
LIBERTY TX-
312 PM CST MON NOV 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR WESTERN LIBERTY COUNTY...
AT 310 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF CLEVELAND...
MOVING SOUTHEAST AT 25 MPH. THE STORM WAS MOVING TOWARD STATE
HIGHWAY 321.
LOCATIONS IMPACTED INCLUDE...
DAYTON...KENEFICK...PLUM GROVE...AND DAYTON LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3000 9493 3016 9509 3023 9512 3033 9493
3021 9473
TIME...MOT...LOC 2110Z 310DEG 22KT 3025 9501
$$
40082
WWUS54 KHGX 052133
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
333 PM CST MON NOV 5 2012
TXC291-052142-
/O.EXP.KHGX.SV.W.0161.000000T0000Z-121105T2130Z/
LIBERTY TX-
333 PM CST MON NOV 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIBERTY COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
UNTIL 9 PM CST.
LAT...LON 3000 9493 3016 9509 3023 9512 3033 9493
3021 9473
TIME...MOT...LOC 2132Z 310DEG 22KT 3025 9501
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:05 PM CST, 53 minutes earlier.
Area forecast discussion, Nov 5, 2:05 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 205 PM CST MON NOV 5 2012 .UPDATE... NEW ZONES WILL BE ISSUED TO REFLECT SEVERE THUNDERSTORM WATCH 673 WHICH WILL BE IN EFFECT THROUGH 03Z. 43 && .DISCUSSION... CONVECTIVE POTENTIAL IS INCREASING AND SVR TSRA WATCH 673 WILL BE IN EFFECT THROUGH 03Z (9 PM). 43 && .PREV DISCUSSION... /ISSUED 1206 PM CST MON NOV 5 2012/ DISCUSSION... 18Z TAF DISCUSSION BELOW. AVIATION... ALL OF THE PARAMETERS ARE IN PLACE FOR A HEIGHTENED CHANCE FOR SCATTERED LATE AFTERNOON INTO EARLY EVENING CONVECTION. IF STORMS DO FIRE...THERE IS A GOOD CHANCE THAT THEY WILL PUT DOWN STRONG ..TO ISOLATED SEVERE...DOWNBURST WIND. HIGHER RESOLUTION NUMERICAL MODELING HAS +TSRA ACTIVITY BLOSSOMING UP BETWEEN 05/21-23Z AND PROPAGATING TO THE COAST THROUGH 06/04Z. A VIGOROUS SHORTWAVE DISTURBANCE IS TRAVELING SOUTH OUT OF EASTERN OKLAHOMA THAT WILL ENTER A VERY WARM (PER ONGOING SKY CLEAR) AND RELATIVELY MOIST LOWER 10K FT ENVIRONMENT. THERMODYNAMIC INDICES ALL INDICATE THAT ..IF THIS SHORTWAVE DISTURBANCE DOES TRIGGER STORMS TO FORM WITHIN LOWER 80F WARMED AIR...THAT THE PROBABILITY OF NUMEROUS THUNDERSTORMS IS HIGH WITH A MODERATE CHANCE THAT VARIOUS CELLS COULD REACH SEVERE THRESHOLDS. THUS...INITIATED TEMPO GROUPS WITH A STARTING POINT 35-40KT WIND GUST (AS WITH FORWARD SPEED OF STORMS AND MID-LEVEL 25-30 KT WINDS)...COULD EXPERIENCE LOW VSBYS WITHIN PERIODS OF HEAVY RAIN. A COLD FRONT WILL PASS OFF THE COAST JUST BEFORE SUNRISE TUESDAY...MODERATE COASTAL NORTHERLIES IN ITS WAKE THROUGH EARLY AFTERNOON. 31 PREV DISCUSSION... /ISSUED 1041 AM CST MON NOV 5 2012/ UPDATE... SEE MORNING UPDATE. DISCUSSION... A STRONG UPPER LEVEL DISTURBANCE NOTED IN WATER VAPOR IMAGERY IS HEADING S-SE THIS MORNING. A WEAK COLD FRONT EXTENDS FROM ABOUT PRX TO ACT TO JCT. THE FRONT WILL SLOWLY CROSS SOUTHEAST TEXAS LATE THIS AFTERNOON AND EVENING. TEMPERATURES IN THE LOWER 80S BY MID AFTERNOON COUPLED WITH THE AFOREMENTIONED FACTORS WILL LEAD TO THE DEVELOPMENT OF SHRA/TSRA BY NID AFTERNOON WITH THE ACTIVITY PUSHING SOUTH THROUGH THE AREA DURING THE EVENING. SPC HAS ISSUED THE 1630Z OUTLOOK AND EXPANDED THE SLIGHT RISK AREA FURTHER WEST. THE NAM12 HAS PERFORMED WELL AS OF LATE AND WILL CONTINUE TO LEAN TOWARD THE NAM. MADE A FEW CHANGES TO THE GRIDS TAPERING POPS HIGHEST OVER THE SOUTH...LOWER TO THE NORTH. ALSO ADDED SEVERE WORDING TO THE WEATHER GRIDS FOR THE SOUTHERN ZONES. FOG HAS LIFTED SO ALLOWED THE DENSE FOG ADVISORY TO EXPIRE. NEW ZONES ALREADY ISSUED. 43 PREV DISCUSSION... /ISSUED 424 AM CST MON NOV 5 2012/ DISCUSSION... WITH VERY LITTLE TO NO WIND AND VERY LITTLE T-TD SPREAD...AREAS OF FOG (SOME DENSE) HAVE BEEN DEVELOPING ACROSS SOUTHEAST TEXAS EARLY THIS MORNING. VISIBILITIES WILL IMPROVE AFTER SUNRISE...THEN EXPECT TO SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE AREA. MODEL SOUNDINGS AND SPC'S DAY ONE OUTLOOK INDICATE THE POTENTIAL FOR SOME STRONG TO SEVERE STORMS WITH STRONG WINDS AND HAIL THE PRIMARY THREAT. WILL CONTINUE TO MENTION THIS POSSIBILITY IN OUR MORNING HAZARDOUS WEATHER OUTLOOK. BEGINNING TONIGHT BEHIND THE FRONT...A DRY WEATHER PATTERN ALONG WITH MORE NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. A WARM UP WILL FOLLOW FOR THE LAST PART OF THE WEEK AS THE SURFACE HIGH MOVES OFF TO THE EAST AND A RETURN FLOW OFF THE GULF SETS UP ACROSS THE AREA. THIS ONSHORE FLOW STRENGTHENS FRIDAY NIGHT THROUGH SUNDAY MORNING UNDER A TIGHTENED PRESSURE GRADIENT. FOR NOW...WILL CARRY 20% POPS FOR SHOWERS ON SATURDAY...AND 30% POPS FOR SHOWERS AND THUNDERSTORMS ON SUNDAY AS THE NEXT COLD FRONT BEGINS ITS APPROACH TO THE AREA. RIGHT NOW...THIS FRONT LOOKS TO MOVE THROUGH SOUTHEAST TEXAS SUNDAY NIGHT THROUGH EARLY MONDAY MORNING...AND WE'LL PROBABLY NEED TO CARRY SOME HIGHER POPS WITH ITS PASSAGE. THE START OF NEXT WEEK SHOULD BE ON THE COOL AND DRY SIDE. 42 MARINE... WEAK AND VARIABLE WINDS TO PERSIST THROUGH LATE TODAY IN ADVANCE OF A COLD FRONT THAT WILL MOVE OFF THE COAST LATE THIS EVENING. WINDS WILL REACH SCEC CRITERIA WITH RESPONDING OFFSHORE SEAS BRIEFLY REACHING 6 FEET. BEHIND THE FRONT...OFFSHORE WINDS WILL DIE OUT EARLY WEDNESDAY AS THE HIGH PRESSURE RIDGE CENTERED OVER THE WESTERN GULF SHIFTS TO THE EAST...RE-ESTABLISHING A RETURN FLOW OVER THE WESTERN GULF. A STRONG TROUGH OF LOW PRESSURE SHOULD DIG IN TO THE WESTERN HALF OF THE U.S. OVER THE WEEKEND. THE TIGHTENING PRESSURE GRADIENT WILL SUPPORT A LONG DURATION MODERATE TO STRONG SOUTHERLY FETCH. THIS FETCH WILL KEEP (NEAR) ADVISORY WINDS AND HEIGHTENED SEAS IN PLACE FROM FRIDAY THROUGH A MONDAY COLD FRONTAL PASSAGE. 44 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 48 74 49 80 51 / 10 0 0 0 0 HOUSTON (IAH) 52 74 51 80 53 / 20 0 0 0 0 GALVESTON (GLS) 61 73 59 79 61 / 40 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43
Hazardous weather outlook, Nov 5, 9:15 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 915 AM CST MON NOV 5 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-060600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 915 AM CST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK OF SEVERE STORMS SOUTH OF A BRENHAM TO CONROE TO CLEVELAND LINE LATE THIS AFTERNOON THROUGH EARLY EVENING... A COLD FRONT COUPLED WITH A STRONG UPPER LEVEL DISTURBANCE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON.
In the hours before
Local storm report, Nov 5, 9:01 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
901 AM CST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG LA MARQUE 29.37N 94.99W
11/04/2012 GALVESTON TX EMERGENCY MNGR
WINDOW DAMAGE TO A COMMMERICAL BUILDING WITH MINOR DAMAGE
TO RESIDENTIAL HOMES. THERE WAS MINOR DAMAGE TO THE
CORNER OF A RESIDENCE WHEN A VEHICLE WAS TURNED IN PLACE
AND STRUCK THE HOME.
&&
BLOODLocal storm report, Nov 5, 10:18 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 AM CST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG CONROE 30.32N 95.47W
11/03/2012 MONTGOMERY TX NEWSPAPER
TREES AND POWER LINES DOWNED ACROSS MULTIPLE LOCATIONS
AROUND THE CONROE AREA AND POINTS NORTH AND EAST. ASOS AT
KCXO REPORTED A WIND GUST OF 53 KNOTS AT 1548 PM CDT.
0430 PM TSTM WND DMG POINT BLANK 30.75N 95.22W
11/03/2012 SAN JACINTO TX LAW ENFORCEMENT
TREES WERE DOWNED WITH ONE TREE COLLAPSING ONTO A POWER
LINE THAT CAUSED A FIRE.
0930 AM TSTM WND DMG LA MARQUE 29.37N 94.99W
11/04/2012 GALVESTON TX EMERGENCY MNGR
WINDOW DAMAGE TO A COMMMERICAL BUILDING WITH MINOR DAMAGE
TO RESIDENTIAL HOMES. THERE WAS MINOR DAMAGE TO THE
CORNER OF A RESIDENCE WHEN A VEHICLE WAS TURNED IN PLACE
AND STRUCK THE HOME.
&&
BLOODSpecial weather statement, Nov 5, 2:45 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
245 PM CST MON NOV 5 2012
TXZ178-200-052115-
LIBERTY TX-SAN JANCINTO TX-
245 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIBERTY AND SAN JACINTO
COUNTIES...
AT 235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF CLEVELAND...MOVING SOUTHEAST
AT 20 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PLUM GROVE...AND NORTH CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
MONDAY EVENING FOR EAST CENTRAL TEXAS.
LAT...LON 3013 9502 3022 9512 3034 9516 3032 9523
3033 9523 3035 9520 3038 9524 3039 9528
3049 9522 3036 9486
TIME...MOT...LOC 2035Z 301DEG 19KT 3039 9521
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:50 AM CST | Dense Fog Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 4 hr |
| Nov 5, 2:45 PM CST | Special Weather Statement | HGX | Liberty | 30 min |
| Nov 5, 3:19 PM CST | Special Weather Statement | HGX | Harris | 26 min |
| Nov 5, 3:39 PM CST | Special Weather Statement | HGX | Chambers | 21 min |
| Nov 5, 3:47 PM CST | Special Weather Statement | HGX | Austin | 28 min |
| Nov 5, 3:51 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 24 min |
| Nov 5, 3:58 PM CST | Special Marine Warning | HGX | 62 min | |
| Nov 5, 4:22 PM CST | Special Weather Statement | HGX | Chambers | 38 min |
| Nov 5, 5:47 PM CST | Special Weather Statement | HGX | Brazoria | 28 min |
| Nov 5, 5:57 PM CST | Special Marine Warning | HGX | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.